MAUDE Adverse Event Report: TORNIER INC TORNIER HRS SPACER 9MM DIA 30MM LENGTH; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER HRS SPACER 9MM DIA 30MM LENGTH; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number ARS342007
Medical Device Problem Codes Loss of Osseointegration (2408); Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
A revision surgery was required following the disengagement of the tray from the revive stem in an active, independently mobile patient who presented with acute shoulder pain.Intraoperative findings revealed a loose stem, failure at the morse taper interface, pseudomembrane formation around the tray, and significant metallosis.The stem, tray, and liner were revised using a larger stem size, while the glenosphere and screws remained intact due to stable fixation.Postoperatively, the patient underwent standard rehabilitation, including sling immobilization for 3 to 4 weeks followed by gentle mobilization under physiotherapy supervision.X-ray images are not included due to patient confidentiality.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to h3 (device evaluated by mfg).The reported event could not be confirmed, since the product was returned for evaluation and function as intended without any abnormalities.The device inspection revealed the following: the visual inspection of the devices reveals that majorly the tray component tray is significantly scratched and dented.There is also some fretting marks on the morse taper, most likely as a result of explantation.Furthermore, a functional test of the returned tray and the stem construct was performed and both the components mated as intended.Furthermore, a formal medical expert opinion as well as r&d opinion revealed the following the root cause of failure cannot be determined due to lack of essential clinical and radiological information.Without details on the patient¿s condition and physician assessment, no meaningful clinical evaluation is possible.The morse taper shows consistent form and fit, with no internal damage.Possible causes include a machining defect inadequate bone reaming, or stem instability, but without imaging, these remain speculative¿rendering the investigation inconclusive.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation a definitive root cause could not be established due to insufficient information.To accurately determine the cause of failure post-operative x-ray of the device is required.If any further information is provided the complaint report will be updated.

Brand Name
TORNIER HRS SPACER 9MM DIA 30MM LENGTH
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22649365
Report Number0001649390-2025-00536
Device Sequence Number15623641
Product Code KWS
UDI-Device Identifier00846832069347
UDI-Public(01)00846832069347(17)250424(21)AZ7019290006
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/24/2025
Device Catalogue NumberARS342007
Device Lot NumberAZ7019290
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight137 KG